Michigan, 2008

Winter Storm in Michigan, December 19, 2008

December 19, 2008 · NWS DTX · 17 events in 17 counties and zones

A strong upper wave tracked through southern Lower Michigan, with the associated surface low track through northern Ohio. This track helped lock in the cold air in place, resulting in a general 6 to 12 inch snowfall across southeast Michigan, which fell in a ten hour period.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A strong upper wave tracked through southern Lower Michigan, with the associated surface low track through northern Ohio. This track helped lock in the cold air in place, resulting in a general 6 to 12 inch snowfall across southeast Michigan, which fell in a ten hour period. Here are some of the higher snowfall totals reported:

Flint (Genessee) 7.4 inches. |Clio (Genessee) 11.0 inches.|Port Austin (Huron) 10.0 inches. |Harbor Beach (Huron) 10.0 inches.|Elba (Lapeer) 8.0 inches.|Lapeer (Lapeer) 9.3 inches.|Brighton (Livingson) 9.0 inches.|Shelby Township (Macomb) 11.5 inches.|Sterling Heights (Macomb) 10.0 inches.|Midland (Midland) 10.5 inches. |Maybee (Monroe) 6.0 inches. |Lake Orion (Oakland) 12.0 inches.|Rochester Hills 11.5 inches.|Burt (Saginaw) 12.0 inches.|Saginaw (Saginaw) 11.0 inches. |Marlette (Sanilac) 12.8 inches.|Port Huron (St. Clair) 11.0 inches. |Fairgrove (Tuscola) 11.0 inches.|Ann Arbor (Washtenaw) 7.2 inches. |Wyandotte (Wayne) 8.5 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Dec 18, 11:50 PM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Dec 18, 11:50 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1150 PM EST THU DEC 18 2008

.AVIATION...

THE IMPENDING SNOW STORM WILL HAVE MAJOR IMPACTS ON AVIATION THIS
MORNING AND AFTERNOON. THE LOW PRESSURE SYSTEM OVER KANSAS WILL
RAPIDLY MOVE ACROSS THE NORTHERN OHIO VALLEY TODAY. DEEP LAYER
MOISTURE AND FORCING WILL OVERSPREAD SOUTHEAST MICHIGAN OVER THE
NEXT 3 TO 6 HOURS. THE LATEST MODEL SOUNDINGS INDICATE CONDITIONS
RAPIDLY DETERIORATING BETWEEN 09Z AND 12Z AS SNOW OVERSPREADS THE
AREA. DURING THIS TIME...CONDITIONS SHOULD RAPIDLY FALL FROM MVFR TO
VLIFR. HEAVY SNOW WILL IMPACT THE TERMINALS FOR SEVERAL HOURS AFTER
12Z...WITH RAPID ACCUMULATIONS EXPECTED. IMPROVEMENTS IN CIGS AND
VSBY SHOULD COME TO THE DETROIT TERMINALS AFTER 17Z AS MID LEVEL DRY
AIR WORKS INTO THE AREA FROM THE SOUTH...WITH IMPROVING CONDITIONS
EXPECTED AFTER 19Z AT FNT AND MBS. IN ADDITION TO THE SNOW...
EASTERLY WINDS WILL INCREASE TO 12 KNOTS OR GREATER DURING THE
MORNING AND CONTINUE INTO THE AFTERNOON AS THE LOW PASSES BY TO
THE SOUTH.

&&

.PREV DISCUSSION...ISSUED 1037 PM EST THU DEC 18 2008

UPDATE...

AT THIS POINT...DO NOT PLAN TO MAKE ANY CHANGES TO THE ONGOING
FORECAST WITH RESPECT TO THE APPROACHING WINTER STORM.

THE WATER VAPOR SHOWS AN IMPRESSIVE MID LEVEL WAVE LIFTING UP FROM
THE SOUTHERN PLAINS. CLOUD TOPS HAVE BEEN RAPIDLY COOLING ACROSS
THE CENTRAL PLAINS/WESTERN OHIO VALLEY...WITH RADAR SHOWING
PRECIPITATION STEADILY LIFTING NORTHEAST ACROSS ILLINOIS. THE 00Z
UPPER AIR PLOTS SHOW SOME THINGS OF CONCERN. FIRST OFF IS THE VERY
HIGH MOISTURE CONTENT IN PLACE FROM THE MID MISSISSIPPI VALLEY
THROUGH THE TENNESSEE VALLEY. SECOND IS THE DEGREE OF ELEVATED
INSTABILITY SHOWN ON UPSTREAM SOUNDINGS. THESE FACTORS ALONG WITH
THE STRONG DYNAMIC FORCING EXPECTED TO OVERSPREAD THE REGION LATE
TONIGHT CERTAINLY SUPPORTS THE ONGOING WINTER STORM WARNINGS. THE
00Z NAM MODEL SOUNDINGS AND 00Z DTX SOUNDINGS CONTINUE TO INDICATE
THE BULK OF PRECIPITATION FALLING AS SNOW ACROSS SOUTHERN
MICHIGAN...WITH SOME SLEET STILL POSSIBLE NEAR THE OHIO BORDER.
THE 00Z NAM HAS COME IN A LITTLE STRONGER WITH THE LIFT AND THUS A
LITTLE HIGHER ON TOTAL QPF...CARRYING A LITTLE OVER AN INCH FOR
LOCALS SOUTH OF I 69. AT THIS POINT...TEND TO THINK SNOW ACCUMS
ACROSS THE SOUTH WILL BE ON THE HIGH END OF THE 6 TO 10 INCH
RANGE.

THE FORCING CONTINUES TO LOOK THE STRONGEST BETWEEN 09Z AND 15Z
AND CONTINUES TO INDICATE SNOWFALL RATES OF A GOOD 2 OR MORE
INCHES PER HOUR FRI MORNING.

PREV DISCUSSION...ISSUED 704 PM EST THU DEC 18 2008

UPDATE...

WILL ISSUE AN EVENING UPDATE TO THE FORECAST SIMPLY TO ADJUST FOR
THE LATEST TRENDS IN THE TEMPERATURES. MAINLY CLEAR SKIES THIS
EVENING ALONG WITH FRESH SNOW COVER AND LIGHT WINDS HAVE ALLOWED
TEMPERATURES TO RAPIDLY DROP SINCE SUNSET. MOST LOCALS HAVE
ALREADY HIT OR FALLEN BELOW THE FORECAST MIN TEMP. SO WILL UPDATE
TO LOWER TEMPS TONIGHT. CLOUDS WILL BE ON THE INCREASE OVERNIGHT
IN ADVANCE OF THE APPROACHING STORM SYSTEM...SO TEMPERATURES
SHOULD BEGIN TO RISE LATER IN THE NIGHT.

PREV DISCUSSION...ISSUED 335 PM EST THU DEC 18 2008

SHORT TERM...TONIGHT/TOMORROW

SHORT DURATION/HIGH IMPACT SNOWSTORM TO HIT DURING THE MORNING RUSH
HOUR. NO CHANGES OR UPDATE WILL BE MADE TO THE 1232 PM WSW.

WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH TRACKING THROUGH
ONTARIO AT THE PRESENT TIME...WITH NORTHWEST UPPER LEVEL CONFLUENT
FLOW AND SURFACE HIGH PRESSURE TO FOLLOW FOR TONIGHT/TOMORROW. THE
STRONG SURFACE HIGH OVER CENTRAL CANADA WILL BE IMPORTANT AS THE
STRONG UPPER WAVE NOW OVER THE FOUR CORNERS REGION RACES OFF TO THE
NORTHEAST...EVENTUALLY HOOKING EASTWARD. A LOOK AT THE 12Z HIRES
EUROPEAN CONTINUES TO GENERALLY SUPPORT THE PREVIOUS FORECAST...AS
THE 700 MB LOW TRACK LOOKS TO BE THROUGH/ALONG THE I-69
CORRIDOR...WITH FAIRLY WELL DISTRIBUTED QPF OF 0.5 INCHES TO 0.75
INCHES ACROSS THE CWA...AS THE LOW LOOKS TO PEAK OUT IN INTENSITY
FRIDAY MORNING OVER THE WESTERN OHIO VALLEY. A QUICK LOOK AT THE 18Z
NAM SHOWS THE SURFACE LOW CONTINUING TO DEEPEN DURING THE DAY...AS
THE 500 MB LOW IS DEEPER OVER EASTERN IOWA (541 VS 544 DAM) AT 12Z
FRIDAY. AS SUCH...THE 18Z NAM IS MORE ROBUST WITH THE QPF AND A
BIT FARTHER NORTH. THINKING THE NAM IS A BIT OVERDEVELOPED...AND
DUE TO THE SPEED OF THE SYSTEM/DURATION...WOULD BE SURPRISED IF WE
EXCEEDED OUR FORECASTED SNOWFALL TOTALS OF 6 TO 10 INCHES. LESS
SNOWFALL IS STILL EXPECTED TOWARD THE OHIO BORDER WITH A PERIOD OF
SLEET LIKELY MIXING IN...AS WELL AS DUE TO THE MID LEVEL DRY SLOT
MOVING IN...WHICH WILL TAPER OFF PRECIPITATION QUICKLY.

WITH THE LOW STRATUS BREAKING UP THIS AFTERNOON AND CALM
WINDS...THERE IS A PRETTY GOOD CHANCE OF TEMPERATURES DROPPING INTO
THE TEENS (ESPECIALLY THUMB REGION) BEFORE CLOUDS RETURN OVERNIGHT.
HAVE UNDERCUT GUIDANCE BY A COUPLE DEGREES.

LONG TERM...FRIDAY NIGHT THROUGH THURSDAY

AND NOW FOR THE REST OF THE STORY.

THE PATTERN REMAINS VERY ACTIVE IN THE EXTENDED PORTION OF THE
FORECAST AS SEVERAL MORE SIGNIFICANT STORM SYSTEMS REMAIN ON THE
HORIZON.

THE FIRST OF THESE WILL SWING INTO THE CENTRAL GREAT LAKES OVER THE
WEEKEND. PER WATER VAPOR IMAGERY/UPPER AIR DATA...THE MAIN CORE OF
THIS STORM SYSTEM IS DROPPING SOUTHEAST FROM VANCOUVER ISLAND INTO
WASHINGTON STATE. THIS UPPER LOW WILL CROSS THE NORTHERN ROCKIES
LATE FRIDAY NIGHT INTO SATURDAY AND THEN DEEPEN RAPIDLY AS A STRONG
JET STREAM/DISTURBANCE RACES INTO THE BASE OF THE SYSTEM AND PHASES
WITH AN EXPANSIVE SOUTHERN STREAM JET STREAM. THE RESULTANT JET CORE
OF 150+ KNOTS WILL THEN NOSE UP INTO THE CENTRAL/EASTERN LAKES AREA
AND RESULT IN RAPID CYCLOGENESIS.

MODELS ALL AGREE THAT A MAJOR STORM SYSTEM WILL DEVELOP OVER/NEAR
THE AREA IN SUCH A SCENARIO...BUT VARY ON THE TIMING AND LOCATION OF
THE PHASING OF THE TWO STREAMS. THIS WILL ULTIMATELY DETERMINE THE
LOCATION OF HEAVIEST SNOWFALL IN THE SATURDAY NIGHT TO SUNDAY TIME
FRAME. THAT SAID...CONFIDENCE IS RELATIVELY HIGH THAT SEVERAL INCHES
OF SNOW WILL FALL OVER THE AREA AS THIS WINTER STORM FORMS OVER THE
AREA. THE CHALLENGE OVER THE SEVERAL DAYS WILL BE TO DETERMINE IF
THIS WILL EVOLVE INTO ANOTHER SIGNIFICANT SNOW STORM FOR ALL/PARTS
OF THE AREA. IT CERTAINLY HAS THIS POTENTIAL AS IT WILL BE A MORE
DYNAMIC SYSTEM THAN THE LATE WEEK SYSTEM. IF NOTHING ELSE...EXPECT
STRONGER SURFACE LOW PRESSURE TO BRING MORE WIND WITH THIS STORM.

YET ANOTHER SIGNIFICANT STORM SYSTEM WILL THEN TRACK INTO THE CONUS
ON THE HEELS OF THIS ONE. THIS SYSTEM IS JUST NOW DROPPING THROUGH
THE ALEUTIAN CHAIN AS OF TODAY...SO DETAILS WILL HAVE TO WAIT UNTIL
THESE CURRENT TWO SYSTEMS ARE OUT OF THE WAY.

TEMPERATURES WILL REMAIN COLD THROUGHOUT THE FORECAST PERIOD...WITH
HIGHS GENERALLY IN THE UPPER TEENS TO 20S AND LOWS IN THE UPPER
SINGLE DIGITS TO TEENS.

MARINE...

EASTERLY WINDS WILL BE ON THE INCREASE LATE TONIGHT AND ESPECIALLY
TOMORROW AS A STRONG LOW PRESSURE SYSTEM SLIDES THROUGH THE NORTHERN
OHIO VALLEY. GALE FORCE WIND GUSTS ARE EXPECTED ACROSS THE OPEN
WATERS OF LAKE HURON...WITH GUSTS ALSO APPROACHING GALE FORCE ALONG
THE NEARSHORE WATERS. WINDS WILL SLOWLY DECREASE FRIDAY NIGHT.
HOWEVER...WAVES MAY REMAIN HIGH THROUGH THE NIGHT OVER AREAS THAT
ARE STILL ICE FREE GIVEN THE PREVAILING ONSHORE FLOW ACROSS LAKE
HURON.  WINDS WILL REMAIN OUT OF THE EAST AND STRENGTHENING AGAIN
OVER THE WEEKEND AS ANOTHER LOW PRESSURE SYSTEM TRACKS THROUGH THE
GREAT LAKES.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING...MIZ082-MIZ083...FROM 3 AM FRIDAY TO 4 PM
     FRIDAY.

     WINTER STORM WARNING...MIZ053-MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-
     MIZ069-MIZ070-MIZ075-MIZ076...FROM 4 AM FRIDAY TO 4 PM FRIDAY.

     WINTER STORM WARNING...MIZ047-MIZ048-MIZ049-MIZ054-MIZ055...FROM 6
     AM FRIDAY TO 7 PM FRIDAY.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 7
     AM FRIDAY TO 7 PM FRIDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING OUTER SAGINAW BAY...FROM 7 AM FRIDAY TO
     MIDNIGHT SATURDAY.

     BRISK WIND ADVISORY...INNER SAGINAW BAY...FROM 7 AM FRIDAY TO 7 PM
     FRIDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...FROM 7 AM FRIDAY TO 7 PM FRIDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...FROM 7 AM FRIDAY TO 7 PM FRIDAY.

&&

AVIATION.....SC
UPDATE.......SC
SHORT TERM...SF
LONG TERM....DG
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Dec 18, 3:45 PM EST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EST THU DEC 18 2008

MIZ053-060>063-068>070-075-076-082-083-190930-
SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
345 PM EST THU DEC 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR LATE TONIGHT. REFER TO THE
LATEST WINTER WEATHER MESSAGE /WSWDTX/ FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER STORM WARNING REMAINS IN EFFECT FRIDAY. REFER TO THE
LATEST WINTER WEATHER MESSAGE /WSWDTX/ FOR ADDITIONAL INFORMATION.

ANOTHER SYSTEM TRACKING ACROSS THE OHIO VALLEY WILL BRING THE
POTENTIAL FOR SNOW SATURDAY NIGHT AND SUNDAY.

YET ANOTHER STORM SYSTEM MAY BRING ADDITIONAL SNOW TO THE REGION
NEXT TUESDAY OR TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

MIZ047>049-054-055-190930-
MIDLAND-BAY-HURON-TUSCOLA-SANILAC-
345 PM EST THU DEC 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR LATE TONIGHT. REFER TO THE
LATEST WINTER WEATHER MESSAGE /WSWDTX/ FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER STORM WARNING REMAINS IN EFFECT FOR FRIDAY. REFER TO THE
LATEST WINTER WEATHER MESSAGE /WSWDTX/ FOR ADDITIONAL INFORMATION.

ANOTHER SYSTEM TRACKING ACROSS THE OHIO VALLEY WILL BRING THE
POTENTIAL FOR SIGNIFICANT SNOW SATURDAY NIGHT AND SUNDAY.

YET ANOTHER STORM SYSTEM MAY BRING ADDITIONAL SNOW TO THE REGION
NEXT TUESDAY OR TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-190930-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
345 PM EST THU DEC 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WARNING IS IN EFFECT FRIDAY FOR THE OPEN WATERS OF LAKE
HURON. SMALL CRAFT AND BRISK WIND ADVISORIES ARE IN EFFECT FRIDAY
FOR THE NEARSHORE WATERS OF LAKE HURON INCLUDING SAGINAW BAY...
LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE SEE THE
LATEST MARINE FORECASTS /MWWDTX/ /GLFLH/ /GLFSC/ AND /NSHDTX/ FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter storm. Local standard time, as filed.

Winter Storm, Midland

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Midland forecast zone
Reported by
Trained Spotter
Coordinates
43.647, -84.388 (the zone’s center; the record gives no point)

Winter Storm, Bay

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Bay forecast zone
Reported by
Trained Spotter
Coordinates
43.721, -83.942 (the zone’s center; the record gives no point)

Winter Storm, Huron

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Huron forecast zone
Reported by
Trained Spotter
Coordinates
43.910, -82.855 (the zone’s center; the record gives no point)

Winter Storm, Saginaw

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Saginaw forecast zone
Reported by
Trained Spotter
Coordinates
43.335, -84.053 (the zone’s center; the record gives no point)

Winter Storm, Tuscola

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Tuscola forecast zone
Reported by
Trained Spotter
Coordinates
43.491, -83.440 (the zone’s center; the record gives no point)

Winter Storm, Sanilac

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Sanilac forecast zone
Reported by
Trained Spotter
Coordinates
43.443, -82.646 (the zone’s center; the record gives no point)

Winter Storm, Shiawassee

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Shiawassee forecast zone
Reported by
Trained Spotter
Coordinates
42.954, -84.147 (the zone’s center; the record gives no point)

Winter Storm, Genesee

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Genesee forecast zone
Reported by
Trained Spotter
Coordinates
43.022, -83.707 (the zone’s center; the record gives no point)

Winter Storm, Lapeer

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Lapeer forecast zone
Reported by
Trained Spotter
Coordinates
43.090, -83.222 (the zone’s center; the record gives no point)

Winter Storm, St. Clair

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
St. Clair forecast zone
Reported by
Trained Spotter
Coordinates
42.931, -82.664 (the zone’s center; the record gives no point)

Winter Storm, Livingston

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Livingston forecast zone
Reported by
Trained Spotter
Coordinates
42.603, -83.911 (the zone’s center; the record gives no point)

Winter Storm, Oakland

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Oakland forecast zone
Reported by
Trained Spotter
Coordinates
42.660, -83.386 (the zone’s center; the record gives no point)

Winter Storm, Macomb

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Macomb forecast zone
Reported by
Trained Spotter
Coordinates
42.673, -82.910 (the zone’s center; the record gives no point)

Winter Storm, Washtenaw

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Washtenaw forecast zone
Reported by
Trained Spotter
Coordinates
42.253, -83.839 (the zone’s center; the record gives no point)

Winter Storm, Wayne

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Wayne forecast zone
Reported by
Trained Spotter
Coordinates
42.285, -83.261 (the zone’s center; the record gives no point)

Winter Storm, Lenawee

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Lenawee forecast zone
Reported by
Trained Spotter
Coordinates
41.895, -84.066 (the zone’s center; the record gives no point)

Winter Storm, Monroe

When
December 19, 4:00 AM EST to 3:00 PM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.921, -83.494 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 145377, 145378, 145379, 145380, 145381, 145382, 145383, 145384, 145385, 145386, 145387, 145388, 145389, 145390, 145391, 145392, 145393.